Thyroid UK
90,566 members104,948 posts

Constipation

Hiya, I am new and I have really crippling constipation pain in the left part of my gut. I was diagnosed with hypothyroidism in 2010. I take 50mcg levothyroxine, also been sleeping more during the day, making mistakes at work, feeling cold, thyroid swelling in my neck.

Currently waiting for my endo to get back to me but he's taking his time in contacting me. I can't afford to make mistakes at work all the time, it's getting me down.

Thyroid results I have been told by receptionist are all normal.

Thanks

7 Replies
oldestnewest

Tokyokitty,

Normal is a broad range. Ask the receptionist what the results and ranges are and post them in a new question and members will advise whether you are optimally dosed on 50mcg.

1 like
Reply

Posted in new thread as advised. Thanks

Reply

Sounds like you could be undermedicated. Get results and reference ranges from your surgery and post for comment.

For the constipation you could try something like dolphinfitness.co.uk/en/ort... (Ortis do more than one type of these, make sure it is this one which doesn't contain senna).

Or magnesium citrate can help. Best to get the powder form, start low and build up. This is the one I use amazon.co.uk/Natural-Calm-S... although the 16oz size is much better value.

Reply

Posted in new thread as advised. Thanks

1 like
Reply

Your constipation directly linked to being very under medicated

Calm vitality magnesium powder is cheap and easy to use. Helps improve magnesium levels and will help with constipation

Drink plenty of water too

1 like
Reply

Here's a link about magnesium generally

healthunlocked.com/api/redi...

Importance of magnesium in Thyroid conditions

hypothyroidmom.com/two-vita...

magnesiumeducation.com/how-...

naturopathconnect.com/artic...

Reply

Just on the constipation - I had it from taking oramorph, I got rid of it by having a colonic irrigation and then upping my consumption of Vitamin C (the cheap ascorbic acid type).

That's only going to relieve a symptom, but it might help.

Pointer: Careful with the Vit C dosage - when you go too high you get the runs, at that point you lower the dose to your own tolerance level.

good luck.

Reply

You may also like...